Treatment questions in POTS with hypertension and syncope
- 37 Downloads
A 27-year old man experienced recurrent syncope with prodromal palpitations and resultant injury. The features of these episodes suggested a potentially neurally-mediated mechanism. Head-up tilt test revealed the postural orthostatic tachycardia syndrome (POTS). Within the first minutes of upright posture during the total head-up tilt testing, a heart rate increase of >30 beats/min and to a maximum of 150 beats/min was documented in the patient. At the end of passive tilting, the patient lost consciousness in the absence of hypotension while in sinus rhythm of 140 bpm. The 12-lead ECG and electrophysiological study showed no abnormalities. The patient received a beta-adrenergic blocker, a selective central imidazoline receptor agonist and psychiatric therapy, resulting in only a short-term improvement.
Key wordsSyncope POTS Hypertension
Unable to display preview. Download preview PDF.
- Jacob G., Shannon J., Costa F., Furlan R., Biaggioni I., Mosqueda-Garcia R., et al., Abnormal norepinephrine clearance and adrenergic receptor sensitivity in idiopathic orthostatic intolerance, Circulation, 1999, 98, 2154–2159Google Scholar
- Grubb B.P., The postural tachycardia syndrome: etiology, diagnosis and treatment, In: Raviele A. (ed), Cardiac arrhythmias 2001, Springer Verlag, Milan Italia, 2002.Google Scholar
- Lelonek M., Goch J.H., The role of moxonidine in treatment of vasovagal patients with essential hypertension, Arterial Hypertension, 2005, 9, 4, 276–284, (in Polish)Google Scholar